Thunderstorm Wind, Ada
- When
- May 30, 8:53 AM MST to 8:58 AM MST
- Where
- Ada County, 10 mi SE of Boise City
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 43.517, -116.083
Wide spread Thunderstorms over SW Idaho produced, hail, heavy rain and strong gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Wide spread Thunderstorms over SW Idaho produced, hail, heavy rain and strong gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 30, 3:32 AM MST, 5 hours 21 minutes earlier.
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 435 AM MDT FRI MAY 30 2003 UPPER LEVEL S/WV TROUGH OVER NORTHERN CA AT 09Z IS LIFTING NORTHEAST THROUGH CWFA TODAY AND INTO L/WV HIGH PRESSURE RIDGE AXIS OVER ROCKIES. OVERNIGHT SYSTEM HAS BEEN SUPPLYING AMPLE MOISTURE AND DYNAMICS TO AREA FOR SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTHEAST ORE ZONES THROUGH ISOLATED SHOWERS HAVE OCCURRED OVER EXTREME WESTERN ID AFTER MIDNIGHT. CWFA AIR MASS ALREADY QUITE UNSTABLE AND AS S/WV MOVES OVER AREA TODAY THIS INSTABILITY WILL INCREASE FOR WIDESPREAD CONVECTION NORTHERN ZONES THROUGH TONIGHT. SPOTTY HEAVY SHOWERS WITH THIS CONVECTION AND GUSTY WINDS NORTHERN ZONES TODAY WITH LIGHTER SHOWERS EXPECTED SOUTHERN ZONES WHERE MOISTURE IS SOMEWHAT LESS. UNDER INCREASING CLOUDS MAX TEMPS TO COOL AGAIN 5-10 DEGREES FROM THU LEVELS BUT STILL ABOVE NORMAL. AS S/WV MOVES FURTHER NORTHEAST OF AREA SAT SOME RESIDUAL SHOWERS REMAIN OVER NORTHERN MOUNTAINS. AIR MASS REMAINS SLIGHTLY UNSTABLE SAT AFTERNOON FOR SLIGHT CHANCE OF THUNDERSTORMS AGAIN THOUGH INTENSITY WILL NOT BE QUITE AS STRONG. SOME COOLING CONTINUES SAT AS S/WV MOVES EAST WITH TEMPS SAT/SUN FINALLY LOWERING TO SLIGHTLY ABOVE NORMAL FOR FIRST TIME IN ABOUT A WEEK. EARLY NEXT WEEK STRONG UPPER LEVEL HIGH PRESSURE CENTER WHICH HAS BEEN OVER 4-CORNERS AREA WITH HOT SOUTHERLY FLOW ALOFT OVER REGION RETROGRADES WEST TO JUST OFFSHORE WEST COAST. FLOW ALOFT SLOWLY SHIFTS TO NORTHWEST WITH UPPER RIDGE AXIS TO WEST. THIS ALLOWS TEMPS TO REMAIN AROUND NORMAL DURING WEEK AND DRY CONDITIONS CONTINUING. = PARKER
IDZ011>016-028>030-ORZ061>064-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 530 AM MDT FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING FROM BAKER COUNTY EASTWARD THROUGH VALLEY COUNTY. THE MAIN THREAT WITH THESE STORMS WILL BE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Boise radar (KCBX), 13 km away, was scanning. The volume nearest the first event began at 15:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378325.